MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.; SAW, POWERED, AND ACCESSORIES
Model Number 72203127
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burrs were causing metal flaking during the procedure.A backup device was available to complete the procedure without any patient impact.There was a short delay reported.
 
Additional Manufacturer Narrative
Device investigation narrative - two 5.5 abrader burrs were returned for evaluation.Visual assessment of the devices show the inner burrs are dramatically bent, it appears the burrs were purposely bent.The inner burrs also show visible signs of material galling and debridement.The bushing is scored and there is corresponding debridement of the outer sheath.The condition of the devices indicate an excessive lateral load was placed on them during use.Per the devices ifu 1060595 ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿.No root cause related to the manufacture of the device can be established.Further investigation is not warranted at this time.(b)(4).

Brand Name
BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6836625
Report Number1219602-2017-01058
Device Sequence Number13830716
Product Code HAB
UDI-Device Identifier03596010655899
UDI-Public(01)03596010655899(17)190930(10)50656379
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date09/30/2019
Device Model Number72203127
Device Catalogue Number72203127
Device Lot Number50656379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1